Kaposi's varicelliform eruption is a cutaneous eruption caused by the herpes simplex virus and a few other viruses that infect persons with pre-existing dermatosis such as atopic dermatitis. We report the case of a 56-year-old man who was treated with the mammalian target of rapamycin inhibitor, everolimus, for metastatic renal cell carcinoma. He presented with painful, umbilicated vesicles and pustules on his face, genital region, forearms, and legs suggestive of Kaposi's varicelliform eruption. He did not have a history of any visceral viral disease and pre-existing dermatosis. The diagnosis was based on the clinical features. He was treated with acyclovir for 7 days, with improvement of his skin lesions. We discuss the clinical manifestations of the Kaposi varicelliform-like eruption in an immunocompromised patient treated with everolimus.
Bibliographical notePublisher Copyright:
© 2014 S. Karger AG, Basel.
All Science Journal Classification (ASJC) codes